Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
caspian

Is the initial breakout worth it?

Recommended Posts

I have mild to moderate acne, but I've been through medication after medication for a year now and I think its finally time to go on Accutane and get this problem sorted.

I was on Retin-A Gel for about 3 months and I had a horrendous initial breakout which consequently caused me to come off it, as I was not prepared to go through the hell it caused.

I hope with Accutane I won't be in the same situation and that any IB will be short and mild. What is the Accutane IB like and is it worth the results?

Thanks.

Link to comment
Share on other sites

Been on tane two weeks and no presence of an IB yet. *crosses fingers*

Heck, even if I knew I would experience a hideous inital breakout, I can deal with that for a few weeks if it means putting a stop to the endless years of acne.

Link to comment
Share on other sites

Cool, hope it all goes well for you :)

Do most Accutane IB's last a couple of weeks or so? Unlike the months of IB that Retin-A causes.

Link to comment
Share on other sites

For me, absolutely. The first week or two lots of my acne cleared up, but in and around my nose I got tons of whiteheads and really dry. After about three weeks I was 99% clear and not really dry, except for my lips. Since then it seemed like older cysts that used to recur came up and then went away... like they were being cleared out. I've been on it almost three months now and today I got my first whitehead in probably a month. It's done wonders for me and I can only hope I'm one of the lucky ones and the results are permanent.

But remember, it's very different for various people. My derm recently hired new PAs and he didn't even bother to send them in with me during an appointment to study acne because Accutane worked so well and I didn't have any acne. He said other people have taken as much as five months to see results.

Another thing is, you'll probably hear more negatives than positives (at least I did.) I was scared before I went on Accutane, but I talked to my derm and he only re-assured me. I'm glad I finally went on it! It's been cheaper than anything else (co-pay is $15 a month... the actual drug is $550... I feel bad for the insurance company :P) and less of a hassle. I only moisturize, but I don't wash or dry my face or anything. It saves me so much time in the morning and works so much better.

Link to comment
Share on other sites

Yeah i rather break out for a week or two then been cleared after that. If your asking this question then i guarantee your acnes not bad enough to go on accutane.

Link to comment
Share on other sites

well, im about a month through and my IB is still not over. It turned my mild/moderate into severe acne. So severe that I have trouble getting out of the house to do anything. If I knew this would happen, I may have reconsidered. But it is slowing down and my oil is gone. Hopefully it will be worth it in the end.

Link to comment
Share on other sites

Im my honest opinion i think you need to prepare yourself for it and weigh out the benefits. For me i only had mild acne and oily skin. Even on low dosage i went from about 2 to 3 pimples to about 15 pimples. I now have scars and red marks from this so after 7 weeks gave up. I dont want to scare you coz i know alot of people have REMARKABLE transformations but do think:) good luck

Link to comment
Share on other sites

if you break out on retin-a, odds are you will with tane, and likely severely. i never had cystic acne until i took it and it left me with pretty bad scarring. im clear now but odds are the acne will come back too as most people take at least 2 courses. just my story though.

Link to comment
Share on other sites

I dont remember an IB, just crazy dry eyes, chaped/cracked lips. That first month was hell, but the next 5 were awesome. My acne slowly came back to normal tho after a couple months of being gone after my prescription was up. (6 months)

Link to comment
Share on other sites

The reason I'm concerned is because I had a 2 month bad IB on Retin-A and it severely effected my life. I work in a shop so I couldn't just hide behind a desk at work, so it really effected me and I felt that it was not worth it.

I can cope with a couple of weeks of an IB, but anymore then a month and I will have to reconsider.

If your asking this question then i guarantee your acnes not bad enough to go on accutane.
Link to comment
Share on other sites

For me, I am half way through my course (starting 3rd month) and my IB unfortunately hasn't ended yet... however, my IB hasn't been as horrible *fingers crossed* as what everyone has made it out to be...

I get a weekly cyst (small ones) in random places... sometimes on my neck, sometimes on the side-burn area... so I'd say I only get about 2 on my face that are noticeable. BUT, my skin has been very sensitive... I wouldnt' dare to even rub my face during a face wash... I just gently massage it while im in the shower

Link to comment
Share on other sites

For me, I am half way through my course (starting 3rd month) and my IB unfortunately hasn't ended yet... however, my IB hasn't been as horrible *fingers crossed* as what everyone has made it out to be...

I get a weekly cyst (small ones) in random places... sometimes on my neck, sometimes on the side-burn area... so I'd say I only get about 2 on my face that are noticeable. BUT, my skin has been very sensitive... I wouldnt' dare to even rub my face during a face wash... I just gently massage it while im in the shower

Darn, it really takes about 4 months to clear up? grr i have no patience=( im on week 1 and i thought my face should have improved a little bit by now but ugh=/ guess nottt

Link to comment
Share on other sites

I guess I'm just worrying too much because of the Retin-A experience and maybe I should just be more confident that yes Accutane sometimes does have an IB, but its not notorious for long and painful IB's like Retin-A.

I just hope that I will finally get lucky with acne medication.

Link to comment
Share on other sites

I guess I'm just worrying too much because of the Retin-A experience and maybe I should just be more confident that yes Accutane sometimes does have an IB, but its not notorious for long and painful IB's like Retin-A.

I just hope that I will finally get lucky with acne medication.

I've also had mild to moderate acne on my face, and moderate to severe on my chest and back, over the last 15 years. Used retin-A, solodyne (for like 2 weeks because it made me feel so sick), other topical and oral antibiotics and none of it worked for very long, or my acne came back as soon as I went off the drug.

I started Accutane one month ago. I had an IB of lots of little whiteheads on my upper lip and nose. Couldn't stop picking at them so unfortunately even though they're clear now I have some redness/scarring there.

Otherwise, my skin is mostly cleared of oil now and I'm not seeing more breakouts besides occasional zits that go away within a day and are not worse than my previous acne (I usually had at least one or two at any one moment in the best case). My general tone is so much nicer and my skin is smooth, I'm starting to get compliments!

For me the hardest part now is dealing with the dry eyes/dry nose/chapped lips and the itchiness on my skin. And the sensitivity. It is all manageable but I've always been used to being oily and never moisturizing so it is a learning experience for me.

My dosage is being upped this week (from 40mg to 60mg) so I'm a little worried about more breakouts, but right now I'm so happy about my improvement after only one month in I do believe it is worth it!

Try to get through the first few weeks as though nothing has changed, realize the breakout will go away, moisturize, drink lots of water, get lots of sleep, and treat yourself like you need a little extra TLC.

Good luck!

Link to comment
Share on other sites

I literally cleared up completely within the first 10 days. It was amazing. I had however been using the BP Regimen for a month or two which probably helped.

Link to comment
Share on other sites

I'm in my third week. First week, I started getting clogged pores and things coming up. Second week, I got two mini-cysts on my chin. This week, I have about six medium-sized pustules coming up. Adding on to what I had, it's worse than what I started with, but it's -definitely- worth the clear skin I'll hopefully get in the end. Best of luck.

Link to comment
Share on other sites

I spent 2 months before going on Accutane worried about the IB. I didnt get one at all im 90 days in and 100% clear ive been that way for about a month to a month in a half. I started clearing right away. You might not even get one you wont know till you try

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×